MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CON INS SZ5-6 18MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,

SMITH & NEPHEW, INC. GNS II CON INS SZ5-6 18MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Model Number 71420544
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that, after a surgery had been performed on (b)(6) 2022, the patient experienced an infection.This adverse event was solved with a revision surgery on (b)(6) 2022.It is unknown the current health status of patient.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device did not confirm the stated failure mode.The base of the device is damaged from extraction.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.The clinical/medical evaluation concluded that this case reports a revision surgery due to infection 2 months after implantation.No further patient specific clinically relevant information was provided for evaluation.Per email communication, no additional information is available.Without clinically relevant information for evaluation, the root cause of the reported infection cannot be definitively concluded.The impact to patient beyond the reported revision could not be assessed.No further medical assessment could be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the sterilization records revealed the batch was sterilized within normal parameters.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.The contribution of the device to the reported event could not be corroborated.Infection, a potential complication associated with any surgery, can occur and possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II CON INS SZ5-6 18MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14192066
Report Number1020279-2022-01931
Device Sequence Number4284925
Product Code JWH
UDI-Device Identifier03596010208149
UDI-Public03596010208149
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2024
Device Model Number71420544
Device Catalogue Number71420544
Device Lot Number14AM08734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient SexUnknown